MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS GLU SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS GLU SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 1707801
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that non-reproducible, higher than expected vitros glucose (glu) results were obtained from a single patient sample when compared to the vitros glu result obtained from a retest event using the same patient sample tested on a vitros xt 7600 integrated system.The assignable cause of the non-reproducible, higher than expected result of 491.6 was pre-analytical sample mix-up.Final zee measurement data demonstrated that the vitros glu results obtained from test event 1 could not have been obtained from the same patient sample that produced the vitros glu results for test events 2 and 3.The z height measurement should decrease as fluid is taken out of a sample container, however in this case test events 2 and 3 showed a greater z height than test event 1.Additionally, the analyte results from test event 5 (which the customer considered the expected result for the patient) did not compare well with test event 1.As the erroneous result of 491.6 mg/dl was a result of sample mix-up caused by pre-analytical error that occurred prior to the sample being programmed or loaded on the instrument, this result is therefore not reportable according to wki53815: instructions for health and safety reportability guidelines for clinical laboratory products.The vitros xt 7600 integrated system did not malfunction.A definitive assignable cause of the results from test event 2 and test event 3 could not be determined.It was confirmed that a preanalytical patient sample mix up was the attributable cause for the result from test event 1 which also suggests that another preanalytical patient sample mix was possible for test events 2 and 3, given that user error was already confirmed during this investigation.In addition, the fact that this patient has no history of diabetes and the results from test events 4, 5, and 6 did not reproduce the results from test events 2 and 3 further points to a pre-analytical patient sample mix up as the likely attributable cause of this event, however this could not be confirmed.Based on historical quality control results, a vitros glu lot: 0035-3247-5294 performance issue is not likely a contributor to the event.However, an individual slide related issue cannot be entirely ruled out as a contributing factor.The results of precision testing performed on the vitros xt 7600 integrated systems were within ortho acceptable guidelines.Therefore, an instrument related issue is not a likely contributing factor of the event.Pre-analytical sample processing could not be ruled out as a contributing factor as the customer was not following the sample collection device manufacturer's recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros glu reagent lot: 0035-3247-5294.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report non-reproducible, higher than expected vitros glucose (glu) results were obtained from a single patient sample when compared to the vitros glu result obtained from a retest event using the same patient sample tested on a vitros xt 7600 integrated system.Patient sample results of 491.6, 233.5, and 240.2 mg/dl vs the expected result of 125.7 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, higher than expected vitros glu result of 491.6 mg/dl was reported from the laboratory and questioned by a physician.The sample was reprocessed and a corrected report was later issued.It is unknown if treatment was initiated, altered or stopped based on the non-reproducible, higher than expected result that was released.There have been no reported allegations of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers: (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS GLU SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21547111
Report Number1319809-2025-00025
Device Sequence Number7055241
Product Code CGA
UDI-Device Identifier10758750009572
UDI-Public(01)10758750009572(17)260201(11)240812(10)003532475294
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Catalogue Number1707801
Device Lot Number0035-3247-5294
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Initial Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown